Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Far too much gas
Sep 3, 2008

Dear Dr. Henry,

Since I have been taking Isentress (Raltegravir) in my cocktail that comprises further: Prezista (Darunavir), Epivir (Lamivudine), Viread (Tenofovir) and TMC125, I suffer from an important increase in gas in my intestines. This with the occasional diarrhoea is of course very annoying. I am inclined to blame Isentress because a friend of mine who also takes Isentress has the same symptoms whilst he has entirely different meds to complete his cocktail. Have you heard of this aspect from some of your patients and if so: what do you advise them to do? I am not writing to you because of just the occasional discomfort, but it is becoming a real problem! I am looking forward to your suggestions and thank you as usual for your kind advise

Robert from Holland

Response from Dr. Henry

Either the raltegravir or ritonavir/darunavir can increase gas production in some patients. Anti-gas drugs such as simethicone are occasionally helpful. Checking for lactose intolerance or other conditions is worthwhile. Some patients note decreased gas after increasing active yogurt consumption which can restore more normal gut flora that can be disturbed by HIV treatment and other drugs. KH



Previous
Garlic & The Liver
Next
ls isentress integrase inhibitors the future for hiv meds ???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement